Alert archive / Ohio / Areal Flood Advisories in 2021
Areal Flood Advisory 89, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood advisory at Aug 19, 2021, 4:02 PM EDT for Ashtabula County, Trumbull County, Ohio. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2021, 4:02 PM EDT (20:02 UTC)
- Expired
- Aug 19, 2021, 6:54 PM EDT
- In force
- 3 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Ashtabula County, OH, Trumbull County, OH
The radar
The Cleveland radar (KCLE), 94 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood advisory went out at Aug 19, 3:04 PM EDT, 58 minutes earlier.
Area forecast discussion, Aug 19, 3:04 PM EDT, 58 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 304 PM EDT Thu Aug 19 2021 .SYNOPSIS... A broad upper level trough will linger over the region through Saturday. A cold front will approach the area from the northwest Sunday into Monday. && .NEAR TERM /THROUGH FRIDAY NIGHT/... Scattered showers and thunderstorms continue to move across NE Ohio as a weak upper level trough continues to move across the region as a moist airmass remains. Daytime heating has allowed for increased instability at the surface, allowing for enough forcing for these to develop. The primary threat this evening remains locally heavy rainfall in the strongest storms. Overall coverage should quickly diminish with sunset. High temperatures across the area range from the upper 70s in the east to the mid to upper 80s in the west. Overnight, cloud cover should begin to dissipate, allowing for temperatures to quickly cool. With the moist airmass lingering, it is likely that many locations will reach saturation and areas of fog will develop. There may be areas, particularly in the eastern counties, of dense fog, reducing visibilities to less than 1 mile. Overnight lows will be in the low to mid 60s. Friday will finally be a break in active weather for much of the area. A broad trough aloft with a surface high pressure will result in primarily dry conditions across the area. Isolated showers are possible in the far southern portion of the CWA Friday afternoon into evening, where the highest moisture values are. High temperatures will be in the mid to upper 80s with dewpoints averaging in the mid 60s, keeping muggy conditions around. Overnight lows will be in the low to mid 60s and the potential for fog in the late overnight/early morning hours will need to be monitored. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Generally, a quiet start to the weekend is anticipated as an upper level low meanders across the Mid-Atlantic region Saturday into Sunday. An isolated shower and/or thunderstorm or two are possible on Saturday, mainly diurnally-driven or via lake breeze circulation. Coverage will be limited as dry mid-level air remains in place (K- index generally less than 30 across much of the area). By Sunday, a weakening upper trough and associated weak cold front may move east across the area, providing better lift and perhaps a narrow corridor of enhanced mid-level moisture for more of a scattered shower/thunderstorm coverage. High temperatures will be above average on both Saturday and Sunday, in the upper 80s to lower 90s. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... By Monday, flow aloft becomes more zonal as the upper-level low begins to move east off of the Mid-Atlantic coast and ahead of a stronger, upper trough across the Upper Great Lakes. Instability will remain weak on Monday as warmer air aloft is advected into the region. Dry mid-level level air should also keep any shower and/or thunderstorm chances at a minimum. By Monday night into Tuesday, MUCAPE approaches more in the moderate range and we'll have to watch for any developing nocturnal convective systems across the lower Great Lakes, though any systems should be on the weakening trend as they approach the local area. Overnight/morning convection could have impacts on any additional development by Tuesday afternoon, so at this point, think the best chance for anything more than isolated would be generally along and west of the I-77 corridor where the better moisture field exists. Tuesday may have the potential to be the hottest day out of the long term period, but again, dependent on any overnight convection Monday night into Tuesday morning. If all goes as forecast, high temperatures on Tuesday will easily reach the lower 90s, with heat indices in the mid to upper 90s. By Wednesday, the next upper trough begins descending south across the Upper Midwest, bringing another round of scattered showers and/or thunderstorms across the area as low-level moisture remains in place. The upper trough will continue east across Ontario, extending a cold front through the area sometime during the day Thursday with another round of scattered showers and/or thunderstorms possible. The best wind field will reside north of the area, so confidence in any organized storms at this time is low. This cold front will bring to an end the warm and humid air mass that will be over the area for much of the week. Highs on Wednesday will be in the upper 80s with more normal highs in the low to mid 80s on Thursday. && .AVIATION /18Z Thursday THROUGH Tuesday/... Conditions have finally improved to mainly VFR conditions as the remnants of Tropical Storm Fred have moved out of the area. High clouds continue to move across the area, along with a diurnal cu field. This afternoon into the early evening hours, isolated showers and thunderstorms over the eastern terminals may temporarily reduce ceilings and visibilities to MVFR conditions. Winds will remain light and variable today. Overnight, clouds will diminish, allowing for temperatures to cool and areas of fog to develop, with the densest fog likely across the southern terminals. Some hi-res guidance suggests visibilities being reduced to low end IFR, however with low confidence in the location and timing of denser fog, have opted to only decrease visibilities to a minimum of 2SM. Conditions will gradually improve to VFR on Friday, with all fog dissipating near 14-15Z. Winds will remain light through the entire period. Outlook...Non-VFR possible in thunderstorms south during the afternoon/early on Friday. These non-VFR conditions in scattered thunderstorms spread to all locations on Saturday. A cold front arrives Sunday into Sunday night with another round of non-VFR thunderstorms possible. && .MARINE... Generally quiet conditions are forecast over the lake with no marine headlines anticipated. Light flow is expected Friday through Saturday with high pressure over the area. Southwest to west flow will develop over the lake on Sunday, 5 to 10 knots. Light flow will return across the lake again by Monday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Campbell NEAR TERM...Campbell SHORT TERM...Kahn LONG TERM...Kahn AVIATION...Campbell MARINE...Kahn
Hazardous weather outlook, Aug 19, 2:45 PM EDT, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 245 PM EDT Thu Aug 19 2021 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-201845- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 245 PM EDT Thu Aug 19 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:08 PM EDT | Areal Flood Advisory | CLE | Mahoning, Trumbull | 3 hr |
| Aug 19, 3:45 PM EDT | Flash Flood Warning | CLE | Trumbull | 4 hr |
Nearby
Areal Flood Advisories in Ohio, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.